Google+ Followers

Tuesday, 10 December 2013

Start of Topical Steroid Withdrawal 1st July......Week 1

Hi folks

Have been very lazy, slightly depressed and had very little enthusiasm for keeping you posted.
I now seemed to have turned a corner and have the inclination to start posting my experiences of Topical Steroid Withdrawal.
I apologise in advance for my appalling grammar, spelling, punctuation and inability to explain myself properly. hopefully you will be able to follow me.
I have no particular writing style, in fact i have little style in anything!!!! Ha ha.
I am currently in Week 24 of my withdrawal from the "bastard betnovate" so have a lot of catching up to do as far as blogging is concerned. I have been keeping a diary and taking photos along the way so my posts will now be of a week to week basis until i catch up.


Above photos taken 1st July
(Withdrawal Day)

Week One
For those of you that have read my previous posts will know that i had been planning my withdrawal for several months. My start date was planned for July 1st, for financial  reasons, family and work commitments.
My doctor was of great help in this planning with prescriptions for Tramadol, sleeping tablets etc, he was very understanding considering that he knew little about TSW.
Monday 1st July soon arrived and to say that i was worried was an understatement. It would be the first time in my life that i wouldn't be applying steroids to my skin. This day would also see that back of the Protopic that i had been applying to my face for the previous 5 months.
The first day was uneventful, no change in appearance, although if you look at previous photos i was flaring anyway due to my tapering experiment. Day 2  i started to experience slight pins and needles around my eyes and day 3 i had much the same.
I had a restless night that night full of itching and scratching and didn't get to sleep until about 5am.
I was woken by my 4 year old daughter around 9am, i had trouble opening my eyes, they weren't stuck but swollen, my daughter thought this was extremely funny. I looked in the mirror and could see why she was amused, i looked unusual to say the least! Myself and my wife Paula didn't find it so funny, this was it, the steroid withdrawal had started.
On the run up to the withdrawal day i had been expecting the worst case scenario and had planned to move in with my parents when it started to kick in. Having been using steroid for 35 years we weren't expecting an easy time and if i was to recover quickly we agreed  that complete rest was the way to go, no work, no stress or worries. We had researched that if my body was just left to heal and not have to put up with the stresses and strain of everyday life or use unnecessary energy that it may recover quicker. That was the theory and luckily we had savings and my parents would pick up any shortfall as far as household bills were concerned.
Day 5 saw my skin covered in scratch wounds from the night before and my eyes continued to swell and the pain from pins and needles around them intensified and carried on throughout the day.
Day 6 was an emotional day for the family. I woke up and my eyes wouldn't open for ages, it took a lot of massaging them to get them open. The pins and needles were the worst, annoying and painful, in all my research there was no mention of the eyes swelling. Behind my ears the skin started to split and weep, the skin on my neck and shoulders seemed to be extremely weak, its hard to describe but those of you that have gone through this will understand what i am saying.
Throughout the morning my eyes got worse to the point where i was getting anxious and worried and this was having a bad effect on my kids so it was agreed i move to my parents. A tearful day, not knowing how bad things will get, when i will return home, would the kids want  to see me when i was in such a state, they are 6 and 4 and couldn't be expected to understand what was going on with their dad.
Sleeping at my parents on the first night was not good, managed about 3 hours sleep even with taking sleeping pills. Body had started flaring quiet badly now all over, except my buttocks!!!!
Skin was extremely dry now no matter how much Cetraben moisturiser i applied.

The photos below were taken Day 6. (Don't laugh at my taxi belly)!!!

Happy Healing Everyone

Love, light and peace

Siegfried x














3189

4 comments:

  1. I am glad you are feeling well enough to start blogging. I know it's hard but your story will help many out there starting their journey after you. Your ability to prepare ahead of time will be of utmost importance to those facing a tough road from long term use - they can learn from your preparations and how you dealt with the issues of finances and family. Best wishes!

    ReplyDelete
  2. Nice tats! The community will be here with you through your progress, keep us updated!

    cheers!
    Leslie
    http://saynototopicalsteroids.wordpress.com

    ReplyDelete
  3. Hi Sieg
    Glad to see the blog is up and running and im hoping you are feeling a bit better ? . I remember your build up to full withdrawel and remember how nervous you were but i hope now that you are glad you went for it . Looking forward to your updates and i hope things are getting better for you as the days and weeks go by . Keep going buddy .
    John . hand twin hahaha .

    ReplyDelete
  4. Hey. Siegs,
    Great to see you finally updated the blog. We've been missing you!

    Thanks for helping raise awareness and thanks for commenting on my blog. I will try and smile on the next photo, promise!

    Keep on truckin'

    ReplyDelete